Advanced Search
MyIDEAS: Login to save this article or follow this journal

Markov Perfect equilibria in repeated asynchronous choice games

Contents:

Author Info

  • Haller, Hans
  • Lagunoff, Roger

Abstract

This paper examines the issue of multiplicity of Markov Perfect equilibria in alternating move repeated games. Such games are canonical models of environments with repeated, asynchronous choices due to inertia or replacement. Our main result is that the number of Markov Perfect equilibria is generically finite with respect to stage game payoffs. This holds despite the fact that the stochastic game representation of the alternating move repeated game is "non-generic" in the larger space of state dependent payoffs. We further obtain that the set of completely mixed Markov Perfect equilibria is generically empty with respect to stage game payoffs.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6VBY-4X9FGX5-1/2/17729914b62824f28b93227cc0a92b19
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Mathematical Economics.

Volume (Year): 46 (2010)
Issue (Month): 6 (November)
Pages: 1103-1114

as in new window
Handle: RePEc:eee:mateco:v:46:y:2010:i:6:p:1103-1114

Contact details of provider:
Web page: http://www.elsevier.com/locate/jmateco

Related research

Keywords: Repeated games Asynchronous choice Alternating moves Stochastic games Markov Perfect equilibria Genericity;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Eric Maskin & Jean Tirole, 2010. "A Theory of Dynamic Oligopoly, 1: Overview and Quantity Competition with Large Fixed Costs," Levine's Working Paper Archive 397, David K. Levine.
  2. Roger Lagunoff & Akihiko Matsu, . ""Asynchronous Choice in Repeated Coordination Games''," CARESS Working Papres, University of Pennsylvania Center for Analytic Research and Economics in the Social Sciences 96-10, University of Pennsylvania Center for Analytic Research and Economics in the Social Sciences.
  3. Herings, P. Jean-Jacques & Peeters, Ronald J. A. P., 2004. "Stationary equilibria in stochastic games: structure, selection, and computation," Journal of Economic Theory, Elsevier, vol. 118(1), pages 32-60, September.
  4. Robert Wilson, 2010. "Computing Equilibria of n-person Games," Levine's Working Paper Archive 402, David K. Levine.
  5. Drew Fudenberg & Jean Tirole, 1991. "Game Theory," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262061414, December.
  6. Park, I.U., 1993. "Generic Finiteness of Equilibrium Outcome Distribution for Sender Receiver Cheap-Talk Games," Papers, Minnesota - Center for Economic Research 269, Minnesota - Center for Economic Research.
  7. Hans Haller & Roger Lagunoff, 2000. "Genericity and Markovian Behavior in Stochastic Games," Econometrica, Econometric Society, Econometric Society, vol. 68(5), pages 1231-1248, September.
  8. Yoon, Kiho, 2001. "A Folk Theorem for Asynchronously Repeated Games," Econometrica, Econometric Society, Econometric Society, vol. 69(1), pages 191-200, January.
  9. Maskin, Eric & Tirole, Jean, 1987. "A theory of dynamic oligopoly, III : Cournot competition," European Economic Review, Elsevier, vol. 31(4), pages 947-968, June.
  10. Prajit K. Dutta, 1997. "A Folk Theorem for Stochastic Games," Levine's Working Paper Archive 1000, David K. Levine.
  11. Bhaskar, V. & Vega-Redondo, Fernando, 2002. "Asynchronous Choice and Markov Equilibria," Journal of Economic Theory, Elsevier, vol. 103(2), pages 334-350, April.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Eraslan, Hülya & McLennan, Andrew, 2013. "Uniqueness of stationary equilibrium payoffs in coalitional bargaining," Journal of Economic Theory, Elsevier, vol. 148(6), pages 2195-2222.
  2. Takashi Kamihigashi & Taiji Furusawa, 2010. "Global dynamics in repeated games with additively separable payoffs," Review of Economic Dynamics, Elsevier for the Society for Economic Dynamics, vol. 13(4), pages 899-918, October.
  3. Sibdari, Soheil & Pyke, David F., 2014. "Dynamic pricing with uncertain production cost: An alternating-move approach," European Journal of Operational Research, Elsevier, Elsevier, vol. 236(1), pages 218-228.
  4. V. Bhaskar & Fernando Vega-Redondo, 1998. "Asynchronous Choice and Markov Equilibria:Theoretical Foundations and Applications," Game Theory and Information, EconWPA 9809003, EconWPA.
  5. Takashi Kamihigashi & Taiji Furusawa, 2006. "Immediately Reactive Equilibria in Infinitely Repeated Games with Additively Separable Continuous Payoffs," Discussion Paper Series, Research Institute for Economics & Business Administration, Kobe University 199, Research Institute for Economics & Business Administration, Kobe University.
  6. Takashi Kamihigashi & Taiji Furusawa, 2007. "Global Dynamics in Infinitely Repeated Games with Additively Separable Continuous Payoffs," Discussion Paper Series, Research Institute for Economics & Business Administration, Kobe University 210, Research Institute for Economics & Business Administration, Kobe University.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:46:y:2010:i:6:p:1103-1114. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.